Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 38, NWS Albuquerque, NM

June 24, 2013Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 24, 2013, 2:54 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 25, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2013, 2:54 PM MDT (20:54 UTC)
In effect from
Jun 25, 2013, 12:00 PM MDT
Expired
Jun 25, 2013, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS85 KABQ 242054
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS AND
LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR
THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS
AND LOW HUMIDITY...

...FIRE WEATHER WATCH CANCELLED FOR THE SANDIA...MANZANO AND
GALLINAS MOUNTAINS AND THE EAST CENTRAL PLAINS...

.BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING 
ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO WITH HUMIDITIES
REMAINING IN THE SINGLE DIGITS. WEST TO SOUTHWEST GUSTS
DEVELOPING TUESDAY AND CONTINUED VERY LOW HUMIDITIES WILL PRODUCE
DANGEROUS FIRE WEATHER CLOSE TO AND NORTH OF THE INTERSTATE 40
CORRIDOR ACROSS THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS.
REDUCED WIND SPEEDS BUT CONTINUED DRY CONDITIONS WEDNESDAY WILL
EASE THIS ROUND OF DANGEROUS FIRE WEATHER.

NMZ107-108-250200-
/O.CAN.KABQ.FW.A.0035.130625T1900Z-130626T0200Z/
/O.CON.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
254 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
8 PM MDT THIS EVENING. 

* AREA AND TIMING...AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
  CHAIN EXCEPT CURRY AND ROOSEVELT COUNTIES THROUGH THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH
  CONTINUING THROUGH THIS EVENING.

* RELATIVE HUMIDITY...5 TO 10 PERCENT...EXCEPT 8 TO 15 PERCENT 
  OVER THE NORTHEAST AND EAST CENTRAL PLAINS THROUGH THIS EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-250200-
/O.UPG.KABQ.FW.A.0035.130625T1900Z-130626T0200Z/
/O.NEW.KABQ.FW.W.0038.130625T1900Z-130626T0200Z/
/O.CON.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
254 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS
  THROUGH THIS EVENING WITH RED FLAG CONDITIONS REDEVELOPING NEAR
  THE INTERSTATE 40 CORRIDOR TUESDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...CONTINUING SOUTHWEST 20 TO 35 MPH WITH GUSTS TO
  45 MPH THROUGH THIS EVENING. WEST TO SOUTHWEST 20 TO 25 MPH WITH
  GUSTS TO 35 MPH NEAR THE INTERSTATE 40 CORRIDOR TUESDAY.

* RELATIVE HUMIDITY...5 TO 10 PERCENT NEAR THE HIGHLANDS...8 TO
  15 PERCENT OVER THE PLAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-105-106-109-250200-
/O.CON.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
254 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...THE NORTHWEST AND WEST CENTRAL
  HIGHLANDS...NORTH CENTRAL MOUNTAINS AND THE RIO GRANDE VALLEY
  THROUGH THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...4 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY
2 follow-up statements
472 
WWUS85 KABQ 250215
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 PM MDT MON JUN 24 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR
THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS
AND LOW HUMIDITY...

...RED FLAG WARNING FOR MONDAY HAS EXPIRED...

.WEST TO SOUTHWEST GUSTS DEVELOPING TUESDAY AND CONTINUED VERY
LOW HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER CLOSE TO AND
NORTH OF THE INTERSTATE 40 CORRIDOR ACROSS THE NORTHEAST HIGHLANDS
AND ADJACENT PLAINS. REDUCED WIND SPEEDS BUT CONTINUED DRY 
CONDITIONS WEDNESDAY WILL EASE THIS ROUND OF DANGEROUS FIRE
WEATHER.

NMZ103-104-251400-
/O.EXP.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/
/O.CON.KABQ.FW.W.0038.130625T1900Z-130626T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
815 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
TUESDAY...
...RED FLAG WARNING FOR MONDAY HAS EXPIRED....

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
TUESDAY. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS NEAR
  THE INTERSTATE 40 CORRIDOR TUESDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35
  MPH NEAR THE INTERSTATE 40 CORRIDOR TUESDAY.

* RELATIVE HUMIDITY...5 TO 10 PERCENT NEAR THE HIGHLANDS...8 TO 
  15 PERCENT OVER THE PLAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-102-105>109-250315-
/O.EXP.KABQ.FW.W.0037.000000T0000Z-130625T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
815 PM MDT MON JUN 24 2013

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR MONDAY HAS EXPIRED...ALTHOUGH VERY DRY
CONDITIONS ARE FORECAST TO PERSIST.

$$
976 
WWUS85 KABQ 250931
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 AM MDT TUE JUN 25 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS AND
LOW HUMIDITY...

.STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP BY MID DAY ACROSS
NORTHEAST NEW MEXICO. THESE STRONG WINDS COMBINED WITH MORE THAN
10 HOURS OF SINGLE DIGIT HUMIDITY READINGS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON
AND EARLY EVENING.

NMZ103-104-260200-
/O.EXT.KABQ.FW.W.0038.130625T1800Z-130626T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
331 AM MDT TUE JUN 25 2013

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST HIGHLANDS AND
  NORTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. LOCALES
  ACROSS SAN MIGUEL AND HARDING COUNTIES WILL BE FAVORED FOR
  CRITICAL FIRE WEATHER CONDITIONS.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35
  MPH. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY 4 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 24, 2:46 PM MDT, 8 minutes earlier.

Area forecast discussion, Jun 24, 2:46 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT MON JUN 24 2013

.DISCUSSION...
FAIRLY WINDY DAY IS ON HAND FOR LATE JUNE. HIGH PRESSURE ALOFT
REMAINS DISPLACED SOUTHEAST OF NM TOWARD THE UPPER TX COAST. THE
VERY DRY AIRMASS HAS REMAINED INTACT OVER NM FOR THE MOST PART. A
WEAK MID LEVEL DISTURBANCE AND SPEED MAX CAME THROUGH THE STATE IN
THE MORNING HOURS...AND KICKED OFF SOME HIGH BASED SHOWERS AND
THUNDERSTORMS. THE LAST OF THESE HAVE JUST EXITED NORTHEAST
NM...AND WHILE THE STRONGEST WINDS ALOFT ARE PRESUMABLY EXITING AS
WELL...SOME DECENT MOMENTUM IS STILL BEING MIXED DOWN TO THE
SURFACE. LOW LEVEL MOISTURE IS STRUGGLING TO HOLD ON OVER
SOUTHEAST QUADRANT OF NM THIS AFTERNOON...BUT A FEW STRAY STORMS
MAY EXPLOIT THIS JUICE BEFORE THE SUN SETS. WINDS WILL LARGELY
DIMINISH AFTER SUNSET...WITH THE EXCEPTION OF THE EASTERN PLAINS
WHICH WILL REMAIN BREEZY TO WINDY INTO THE LATE EVENING.

WINDS ALOFT WILL WEAKEN INTO TUESDAY AS THE UPPER HIGH CREEPS
POLEWARD. THE LEE SIDE SURFACE TROUGH WILL STILL BE PRESENT...BUT
WILL HAVE OPENED UP SOME. THIS WILL KEEP WINDS FROM REACHING THE
GUSTY SPEEDS THAT HAVE BEEN OBSERVED TODAY...YET SOME BREEZY TO
BRIEFLY WINDY CONDITIONS WOULD SPREAD ALONG AND JUST NORTH OF THE
INTERSTATE 40 CORRIDOR IN EASTERN NM WHERE SOME CRITICAL FIRE WX
WILL DEVELOP. TEMPERATURES WILL NOT RISE MUCH OVER TODAY'S
READINGS.

THIS WILL CHANGE INTO WEDNESDAY AND THURSDAY AS THE DOME OF HIGH
PRESSURE RE-SITUATES ITSELF OVER THE STATE. THE DRY AIRMASS IN
PLACE AND SUBSIDENCE ATTENDANT WITH THE HIGH WILL ALLOW
TEMPERATURES TO SOAR ABOVE AVERAGE...AND MANY LOCALES WILL REACH
TRIPLE DIGITS. WINDS WILL TAKE A WELCOME LEAVE OF ABSENCE...AN
INDICATOR OF THE SEASONAL PATTERN SHIFT TOWARD THE MONSOON. SOME
LOW LAYER MOISTURE IS ADVERTISED TO BEGIN SEEPING INTO EASTERN NM
THURSDAY AS A BACK DOOR FRONT AND THE RETURN FLOW OFF OF THE GULF
OF MEXICO MESH UP. THE MOISTURE RETURN WILL BE A SLOW AND MEAGER
ONE WITH NO REAL ROBUST INTRUSIONS FORESEEN OVER THE NEXT SEVERAL
DAYS.

BY FRIDAY THE TREND WILL CONTINUE WITH LOW LAYER MOISTURE
GRADUALLY ADVANCING WESTWARD AS THE UPPER HIGH SLOWLY CHURNS NEAR
OR JUST SOUTHWEST OF THE FOUR CORNERS. THUNDERSTORM CHANCES WILL
EASE UPWARD FROM THE EAST TO THE WEST THURSDAY...FRIDAY...AND
EVEN INTO THE WEEKEND. STORMS WILL PROBABLY BE HARD PRESSED TO
ADVANCE WEST OF THE RIO GRANDE UNTIL THE WEEKEND WHEN POTENTIAL
FOR A BETTER BACK DOOR FRONT ARRIVES. ABOVE NORMAL TEMPERATURES
WILL BE SLOW TO ERODE...BUT WILL DO SO FIRST IN THE EAST WHERE
MOISTURE WILL HAVE LONGER TIME TO MODERATE THINGS.

52

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER OUTLOOK...CONTINUING THROUGH THIS EVENING
ACROSS THE FORECAST AREA. GUSTS AND LOW HUMIDITIES WILL PRODUCE RED
FLAG CONDITIONS ALONG AND NORTH OF INTERSTATE 40 FROM CENTRAL
MOUNTAINS TO THE TEXAS LINE TUESDAY AFTERNOON WITH LOCALLY CRITICAL
CONDITIONS FOR AN HOUR OR TWO SOUTH OF INTERSTATE 40. SUPER HAINES
VALUES OVER THE WEST CENTRAL MOUNTAINS AND UPPER GILA REGION
WEDNESDAY AND THURSDAY...AND OVER THE NORTHWEST HIGHLANDS ON FRIDAY.

MODELS...IN REASONABLY GOOD AGREEMENT ON GENERAL STORY THROUGH THE
UPCOMING WEEKEND AND INTO FIRST HALF OF THE WORK WEEK. CIRCULATION
ABOUT CLOSED LOW OVER THE SOUTHERN GULF OF ALASKA REACHING SOUTHERN
CALIFORNIA AND KEEPING SOUTHWEST FLOW OVER NEW MEXICO FOR THE NEXT
24 HRS. RIDGE BUILDING IN BROAD BELT ACROSS SOUTHERN U.S. TUESDAY
WILL SHUT OFF WINDS ALOFT OVER THE STATE...AS RIDGE CENTROID SHIFTS
TO SOUTH TEXAS AND NORTHERN MEXICO. CENTROID SETS UP OVER EASTERN
ARIZONA AND SOUTHWEST NEW MEXICO INCLUDING THE BOOT HEEL BY
MIDWEEK..AND EXPANDS RAPIDLY OVER MUCH OF THE WESTERN U.S. THURSDAY
WITH CENTROID NEAR THE FOUR CORNERS. PATTERN PERSISTS INTO THE
WEEKEND...WITH CENTROID SHIFT TO THE INTERMOUNTAIN REGION ACROSS THE
WEEKEND...AND DRIFTING SLIGHTLY NORTH AND WEST INTO NORTHERN NEVADA
AND GREAT SALT LAKE FOR FIRST HALF OF THE FOLLOWING WORK WEEK.

OVERNIGHT...RED FLAG CONDITIONS EASING WITH SUNSET DECREASE OF WIND
SPEEDS WITH POOR HUMIDITY RECOVERIES CENTRAL AND WEST AND POOR TO
FAIR HUMIDITY RECOVERIES EAST...BEST NEAR THE TEXAS BORDER.

FOR TUESDAY...WEAKENING SOUTHWEST FLOW ALOFT WITH BROAD SLOPPY
SURFACE TROUGH EXTENDING FROM THE SOUTHERN DAKOTAS ACROSS THE TEXAS
PANHANDLE TO THE TEXAS BIG BEND COUNTRY. MINIMUM HUMIDITIES
DROPPING INTO THE SINGLE DIGITS PCT AS AFTERNOON GUSTS ALONG AND
NORTH OF INTERSTATE 40 CREATE RED FLAG CONDITIONS THROUGH TUESDAY
EVENING. WILL DROP THE CENTRAL MOUNTAINS AND EAST CENTRAL PLAINS
FROM FIRE WEATHER WATCH...AND BUMP NORTHEAST HIGHLANDS AND ADJACENT
PLAINS UP TO RED FLAG WARNING FOR THE DAY. WILL HANDLE CONDITIONS
SOUTH OF INTERSTATE 40 WITH CHOICE WORDS IN HEADLINES IN THE FIRE
WEATHER PLANNING FORECAST. MAXIMUM TEMPERATURES REMAINING 8 TO 12
DEGREES ABOVE NORMAL IN THE EAST...AND 3 TO 8 DEGREES ABOVE NORMAL
CENTRAL...MUCH CLOSER TO NORMAL IN THE WEST. NO VENTILATION
ISSUES...WITH HUMIDITY RECOVERIES REMAINING POOR TO FAIR OVER THE
WEST AND CENTRAL...AND FAIR TO GOOD OVER THE EAST...BEST NEAR THE
TEXAS LINE.

FOR WEDNESDAY...RIDGE CORE BUILDING OVER SOUTHEAST ARIZONA AND
SOUTHWEST NEW MEXICO FOR THE HOTTEST DAY OF THE WEEK. DOUBLE DIGITS
ABOVE NORMAL MAXIMUM TEMPERATURES IN THE CARDS FOR THE EAST...AND 5
TO 10 DEGREES ABOVE NORMAL IN THE WEST. MUCH REDUCED WIND SPEED WITH
SOME SHIFTING TO THE EAST IN ADVANCE OF COOL PUSH INTO THE NORTHEAST
PLAINS LATE IN THE DAY AS SURFACE LOW SETS UP OVER THE NORTHERN
TEXAS PANHANDLE. SOME SPOTTY SUPER HAINES VALUES SHOWING UP OVER THE
WEST CENTRAL MOUNTAINS AND UPPER GILA REGION THROUGH WEDNESDAY
AFTERNOON. VENTILATION STARTING GRADUAL DECLINE...BUT MOST POINTS
STILL IN THE GOOD CATEGORY...AS TRANSPORT WINDS DECREASE UNDER
BUILDING RIDGE. POOR TO FAIR HUMIDITY RECOVERIES IN THE WEST...AND
CONTINUED FAIR TO GOOD IN THE EAST.

FOR THURSDAY...PUSH OF COOLER AIR IN FROM THE EAST WILL KNOCK
DAYTIME TEMPERATURES DOWN A FEW DEGREES OVER THE EASTERN HALF OF THE
STATE...BUT STILL REMAINING IN DOUBLE DIGITS ABOVE LATE JUNE
NORMALS. SOMEWHAT COOLER IN THE WEST. COOLER PUSH WILL IMPART
EASTERLY COMPONENT TO LOW LEVEL WINDS...AND THIS MAY BE SUFFICIENT
WITH DAYTIME HEATING TO KICK OFF SOME SPOTTY DRY THUNDERSTORM
COVERAGE OVER THE EASTERN THIRD OF THE STATE...AND OVER THE HIGH
COUNTRY ELSEWHERE. MINIMUM HUMIDITIES REMAINING IN THE SINGLE DIGITS
AND LOW TEENS...WITH SOME MID AND UPPER TEENS PCT OVER THE EASTERN
PLAINS NEAR THE TEXAS BORDER AND SOUTH OF INTERSTATE 40. VENTILATION
IN REASONABLY GOOD SHAPE...WITH SOME LOCAL DETERIORATION POSSIBLE
OVER THE JEMEZ AND SAN JUAN MOUNTAINS. FAIR HUMIDITY RECOVERIES
OVERNIGHT...WITH FAIR TO GOOD CONDITIONS NEAR THE TEXAS LINE.

OUTLOOK...FRIDAY THROUGH WEEKEND...RIDGE CORE OVER THE FOUR CORNERS
FRIDAY SHIFTING TO NORTHERN ARIZONA BY THE END OF THE WEEKEND.
SUBTLE SHIFT WILL ALLOW ANOTHER PUSH OF COOLER AIR OUT OF THE
CENTRAL PLAINS TO INVADE EASTERN NEW MEXICO OVER THE
WEEKEND...SHIFTING WINDS TO EASTERLY COMPONENT AND IMPROVING SHOWER
CHANCES OVER THE EAST...AND OVER THE HIGH COUNTRY CENTRAL AND WEST.
SHIFT ALSO GIVES SOME HELP FOR MOISTURE PENETRATION INTO EASTERN NEW
MEXICO OVER THE WEEKEND WHERE ANY LITTLE BIT HELPS. COOLER AIR WILL
NOT ARRIVE WITH MUCH WIND...GIVEN RIDGE PATTERN ALOFT...AND MINIMUM
HUMIDITIES WILL REMAIN IN THE SINGLE DIGITS AND LOW TEENS WEST...AND
IN THE UPPER TEENS AND LOW 20S EAST. ONLY LOCALIZED VENTILATION
ISSUES...WITH GENERAL CONDITIONS GOOD OR BETTER OVER THE STATE.

SHY

&&

.AVIATION...
18Z TAF CYCLE
VFR CIGS AND VIZ NEXT 24 HRS WITH LCL VIZ REDUCTION IN BLOWING
DUST FROM 20Z ONWARD THIS AFTERNOON. SOUTHWEST GUSTS TO 30KTS
DEVELOPING FROM 20Z ONWARD...STRONGEST OVER EAST SLOPES AND
ADJACENT PLAINS OF THE SANGRE DE CRISTO RANGE AND CENTRAL MOUNTAIN
CHAIN. SOME LATE AFTERNOON THUNDERSTORMS POSSIBLE OVER SOUTHEAST
NM...AND HAVE VCTS IN FOR ROW TAF FROM 23Z ONWARD TO COVER WIDELY
SCT TSTMS FOR A COUPLE OF HOURS. WINDS AND CONVECTION DYING DOWN
AFTER SUNSET...BY 03Z THIS EVENING. WEAKENING SOUTHWEST FLOW ALOFT
TUE AS RIDGE BUILDS NORTHWARD OUT OF MEXICO ACROSS NM AND
PERSISTENT SURFACE TROUGH REMAINS PARKED OVER EASTERN NM AND THE TX
PANHANDLE. WIND SPEEDS TUE SHOULD BE REDUCED OVER THOSE OBSERVED
THIS AFTERNOON.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  90  55  96 /   0   0   0   5
DULCE...........................  37  84  42  88 /   0   0   0   5
CUBA............................  45  87  48  93 /   5   0   0   5
GALLUP..........................  47  87  47  92 /   0   0   0   5
EL MORRO........................  44  83  45  90 /   0   0   0   5
GRANTS..........................  48  88  49  93 /   0   0   0   5
QUEMADO.........................  49  88  50  90 /   5   0   5   5
GLENWOOD........................  54  92  55  94 /   5   5   5   5
CHAMA...........................  33  80  39  85 /   5   0   0   5
LOS ALAMOS......................  55  88  54  93 /   5   0   5   5
PECOS...........................  50  84  54  91 /   5   5   5   5
CERRO/QUESTA....................  37  82  39  86 /   5   0   5   5
RED RIVER.......................  33  74  37  80 /   5   5   5   5
ANGEL FIRE......................  31  78  36  86 /   5   5   5   5
TAOS............................  41  85  42  91 /   5   0   5   5
MORA............................  50  84  51  89 /   5   5   5   5
ESPANOLA........................  50  90  53  97 /   5   0   0   5
SANTA FE........................  53  88  56  91 /   5   5   5   5
SANTA FE AIRPORT................  53  91  55  94 /   5   5   5   5
ALBUQUERQUE FOOTHILLS...........  58  92  60  95 /   5   5   5   5
ALBUQUERQUE HEIGHTS.............  62  94  64  97 /   5   5   0   5
ALBUQUERQUE VALLEY..............  56  96  57  99 /   5   0   0   5
ALBUQUERQUE WEST MESA...........  58  96  59  99 /   5   0   0   5
LOS LUNAS.......................  58  97  60 100 /   5   5   5   5
RIO RANCHO......................  62  96  65  98 /   5   0   0   5
SOCORRO.........................  64 100  63 100 /   5   5   5   0
SANDIA PARK/CEDAR CREST.........  51  86  52  88 /   5   5   5   5
TIJERAS.........................  55  91  57  94 /   5   5   5   5
MORIARTY/ESTANCIA...............  53  93  54  96 /   5   5   5   5
CLINES CORNERS..................  56  88  57  92 /   5   5   5   5
GRAN QUIVIRA....................  58  90  59  93 /   5   5   5   5
CARRIZOZO.......................  60  93  60  94 /  10   5   5   5
RUIDOSO.........................  52  84  52  87 /  10  20  10   5
CAPULIN.........................  52  90  53  95 /   5   5   5   5
RATON...........................  53  93  54  96 /   5   5   5   5
SPRINGER........................  53  94  53  97 /   5   5   5   5
LAS VEGAS.......................  54  90  55  93 /   5   5   5   5
CLAYTON.........................  61  99  62 100 /  10   5   5   5
ROY.............................  60  95  61  98 /   5   5   5   5
CONCHAS.........................  64  99  64 102 /   5   5   5   0
SANTA ROSA......................  63  99  63 101 /   5   5   5   0
TUCUMCARI.......................  67 102  65 104 /  20  10   5   0
CLOVIS..........................  65  98  65 102 /  20  10  10   0
PORTALES........................  66  99  66 102 /  20  10  10   0
FORT SUMNER.....................  66 101  66 103 /  10  10  10   0
ROSWELL.........................  69 104  68 104 /  20  10  10   0
PICACHO.........................  65  98  63  97 /  20  10  10   5
ELK.............................  62  92  62  91 /  20  10  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING FROM 1 PM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ103-104.

&&

52
Hazardous weather outlook, Jun 24, 6:00 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 24 2013

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...ABOVE AVERAGE TEMPERATURES...AND LOW HUMIDITIES WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING
INTO THIS EVENING OVER ALL OF NORTHERN AND CENTRAL NEW
MEXICO...WHERE A RED FLAG WARNING IS IN EFFECT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE
EASTERN PLAINS THIS AFTERNOON AND EARLY THIS EVENING. HAIL...STRONG
WIND GUSTS...AND REDUCED VISIBILITIES IN AREAS OF BLOWING DUST WILL
BE POSSIBLE IN THE VICINITY OF ANY STRONG STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ALTHOUGH WINDS WILL BE LIGHTER TUESDAY...POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS WILL EXIST FOR AREAS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN TEUSDAY AFTERNOON. FOR WEDNESDAY AND
THURSDAY...HIGH TEMPERATURES WILL RANGE FROM 5 TO AROUND 15 DEGREES
ABOVE AVERAGE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.